Unfortunately Rowlands Pharmacy online no longer fulfills prescriptions. If you would like to speak to someone regarding this please use the contact us feature on this website.

Colds and Flu - Adult

Colds and flu are both caused by viruses. You will get better with or without a medicine, but over the counter remedies may help relieve your symptoms.

 

Our Advice

  • Cold and flu products may improve your symptoms.
  • They contain many different ingredients: ask your pharmacist for the best product for you.
  • For severe colds and flu, have plenty of rest and drink lots of water.
  • If symptoms are severe or include a rash, confusion or drowsiness, ask your pharmacist for advice.
  • If you are diabetic, elderly or have a long-term chest or heart condition visit your doctor for a flu jab every year.
  • Colds and flu rarely need antibiotics from your doctor.
  • If you have just returned from a country where malaria is a problem and have flu-like symptoms see your doctor.
  • If you are worried about your symptoms, ask our pharmacist for advice.

Products we recommend for this condition are:

  • Day & Night Nurse Capsules 24s - Day capsules contain Paracetamol.  Day & Night Nurse capsules have been specially formulated to provide 24 hour relief from the major symptoms of colds and flu. Each pack contains a combination of day-time (yellow/orange) capsules and night-time (green/white) capsules.  Day-time capsules quickly provide relief from the major symptoms of colds and flu without causing drowsiness.  Night-time capsules also relieve colds and flu symptoms and help you get a good night's sleep to wake feeling better. Night capsules contain Pseudoephedrine hydrochloride, Paracetamol, Pholcodine, Promethazine hydrochloride, Dextromethorphan hydrobromide.  Do not take if: You are pregnant or breast feeding. You have high blood pressure or heart disease, you suffer from epilepsy, hyperexcitability, overactive thyroid, enlarged prostate, glaucoma, bronchitis, asthma or a similar respiratory disease. You have kidney or liver problems. You have diabetes. You have taken a MAOI (Monoamine oxidase inhibitors - a type of antidepressant) in the last two weeks. Consult with your doctor or pharmacist before using this product if you are taking any other medication. Not recommended for children under 12 years. Do not take with any other products containing paracetamol. This product also contains a decongestant. Do not take with other products for the relief of flu, colds or congestion. Immediate advice should be sought in the event of an overdose, even if you feel well. Do not exceed the stated dose. Night time tablets only; may cause drowsiness. If affected do not drive or operate machinery. Avoid alcohol. If your symptoms persist or you have any other symptoms after using this product, consult with your doctor or pharmacist. Always read the label. Keep out of reach of children.
  • Night Nurse Liquid 160ml - The complete night-time remedy for colds and flu.  Night Nurse is formulated to be taken only at night-time. Specially concentrated, just one dose at bedtime relieves major cold and flu symptoms quickly, helping you to get a good night's sleep and to wake feeling better. This bottle contains 8 doses to relieve: tickly cough and sore throat, runny nose, aches and pains, fevers and shivers and so help comfortable restful sleep. Each measure, at bedtime, of the concentrated Night Nurse formulation in a demulcent syrup contains: Promethazine, with decongestant action to dry up runny noses and sniffles, so easing breathing; Dextromethorphan, to reduce the tickly cough so often associated with colds and flu; Paracetamol, an analgesic and antipyretic to relieve aches, pains, shivers and reduce temperature.  Do not take if: - You have kidney or liver problems, - You have taken a MAOI (Monoamine oxidase inhibitor - a type of antidepressant) within the last 2 weeks, - You are pregnant or breast feeding, - You suffer from liver disease, epilepsy, alcoholism, brain injury or disease. Consult with your doctor or pharmacist before using this product if: -You are taking any other medication, -You have asthma or other breathing problems, epilepsy, glaucoma, urinary retention, or heart or prostate problems. Not recommended for children under 12 years. Do not take with any other products containing paracetamol. This product also contains a decongestant. Do not take with other products for the relief of flu, colds or congestion. Immediate advice should be sought in the event of an overdose, even if you feel well. Do not exceed the stated dose. May cause drowsiness. If affected do not drive or operate machinery. Avoid alcohol. If your symptoms persist or you have any other symptoms after using this product, consult with your doctor or pharmacist. Always read the label. Keep out of reach of children.
  • Nurofen Cold & Flu 24s - Combine the pain-relieving power of ibuprofen with the decongestant action of phenylephrine to help relieve pain and/or inflammation fast and clear your nose and ease your sore throat  Helps to temporarily relieve headache, bodyache, nasal congestion, sore throat and fever.  Contains Ibuprofen 200 mg + Phenylephrine hydrochloride 5 mg.  Do not take: If the blister foil is broken on first opening.  If you have a stomach ulcer or other stomach disorders, kidney, liver or heart problems.  If you are allergic to ibuprofen, aspirin or other anti-inflammatory medicines. If you have an allergic reaction, stop taking and see your doctor immediately.  During the first 6 months of pregnancy, except on your doctor’s advice. Do not use at all during the last 3 months of pregnancy.  For more than 3 days at a time, except with your doctor’s advice. Do not exceed the recommended dose.  Excessive use can be harmful.  Seek medical advice before use if: You have high blood pressure or are receiving regular treatment with other medications, in particular antidepressants, or are 65 years or over.  You have asthma or are taking other medicines containing ibuprofen, aspirin or other anti-inflammatory medicines.  You have taken other medicines for cold or flu.  Children suffering from dehydration through diarrhoea and/or vomiting.
  • Numark Night Cold AND Flu Oral Solution 200ml - Provides symptomatic night time relief of colds, chills and influenza. Relieves: headaches, aches and pains, tickly coughs, sore throats, runny nose.  Always use measuring cup supplied.  For oral use only.  Dosage: Adults and children aged 12 years and over: One 20ml dose to be taken just before going to bed.  Do not exceed stated dose.  This medicine can make you feel sleepy.  Do not drive while taking this medicine until you know how it makes you feel.  Avoid alcohol. Keep all medicines out of sight and reach of children. Contains Paracetamol 1000mg, Promethazine Hydrochloride 20mg and Dextromethorphan Hydrobromide 15mg.  Do not take with any other paracetamol-containing products.  This is a medicine; Consult your doctor or pharmacist if you have an underlying medical condition, are taking any other medication or complementary therapy, or if symptoms persist. Seek advice before using if you are breast feeding, pregnant, planning to become pregnant, or suffer from allergies. Keep all medicines out of the reach of children.

To find your nearest Rowlands Pharmacy simply enter your postcode into the store finder.




Store Finder